North Carolina, 2012Strong Wind in North Carolina, December 26, 2012
December 26, 2012 · NWS ILM · 1 event in 1 county or zone
Strong gradient winds produce damage near Castle Hayne.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds produce damage near Castle Hayne.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Dec 26, 12:55 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 26, 12:55 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1255 PM EST WED DEC 26 2012
.SYNOPSIS...
LOW PRESSURE SYSTEM WILL MOVE NORTH FROM TENNESSEE AND DEEPEN AS
IT TRACKS TOWARD THE MID ATLANTIC COAST THROUGH THIS EVENING. SEVERE
THUNDERSTORMS WILL BE POSSIBLE IN THE WARM MOIST AIRMASS THIS
AFTERNOON. A COLD FRONT WILL CROSS THE REGION THIS EVENING.
COOL AND DRY HIGH PRESSURE WILL BUILD IN THROUGH FRIDAY. ANOTHER
COLD FRONT WILL MOVE THROUGH LATE SATURDAY FOLLOWED BY HIGH
PRESSURE EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 12 PM WEDNESDAY...TORNADO WATCH CONTINUES WITH SEVERE
WEATHER STILL POSSIBLE EARLY THIS AFTERNOON. SLIGHT RISK FROM SPC
AS DYNAMIC FRONTAL SYSTEM MOVING UP FROM TENNESSEE TOWARD THE MID
ATLANTIC COAST THROUGH TODAY. SOUTHERLY LLJ UP TO 65 KTS COMBINING
WITH STRONG FORCING ASSOCIATED WITH A FAST MOVING COLD FRONT...AN
INCREASINGLY CLOSED AND NEGATIVELY TILTED UPPER TROUGH AND
FAVORABLE PLACEMENT RELATIVE TO AN UPPER JET EXIT REGION.
WARM FRONT MOVING NORTH HAS CLEARED LOCAL CWA WITH AREA RICH IN
DEWPOINTS IN THE LOWER 60S FOR THE MOST PART IN GUSTY SOUTHERLY
WINDS. SOME REPORTS OF GUSTS TO 35 MPH REPORTED INTO EARLY THIS
AFTERNOON. THIS WILL INCREASE SFC BASED CAPE BUT LATEST RUC NOT
VERY IMPRESSIVE WITH HIGHER CAPES REMAINING OFF SHORE. NAM STILL
SHOWING VALUES INCREASING UP TO 800 TO 1000 J/KG IN A SMALL AREA
LEADING UP FROM WINYAH BAY UP THROUGH HORRY AND ROBISON COUNTIES
EARLY THIS AFTERNOON. THIS AREA SHIFTS EAST NORTHEAST AND WEAKENS
AS COLD FRONT APPROACHES FROM THE WEST. LATEST OBS SHOWING DRY AIR
MAKING ITS WAY EAST INTO WESTERN PORTION OF CWA. DEWPOINTS
DROPPING WEST OF I95 THROUGH SOUTH CAROLINA INTO NORTH CAROLINA
WITH READINGS DOWN CLOSER TO 50 OR BELOW AS WINDS VEERING TO THE
SOUTHWEST.
WINDOW OF OPPORTUNITY FOR SEVERE WEATHER WILL BE SHRINKING THROUGH
THIS AFTERNOON AS WINDS SHIFT TO SOUTHWEST AND DRY AIR MAKES ITS
WAY IN. LOOKS LIKE SYSTEM HAS SPED UP IN TERMS OF BEST CHC OF
SEVERE WEATHER WITH GREATEST PROBABILITY IN WARM SECTOR AHEAD OF
APPROACHING COLD FRONT THROUGH MID AFTERNOON. MODELS IN FAIRLY
GOOD AGREEMENT WITH PEAK IN SVR WEATHER THREAT BETWEEN NOON AND 2
PM WITH DRY AIR MAKING ITS WAY IN AS WINDS SHIFT TO SOUTHWEST TO
WEST THROUGH LATE AFTERNOON. CONDITIONS RAPIDLY IMPROVE AFTER
THIS...ALTHOUGH IT WILL REMAIN BREEZY OVERNIGHT WITH TEMPERATURES
DROPPING INTO THE 30S MOST LOCATIONS AWAY FROM THE BEACHES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...DEEP WEST TO NORTHWEST FLOW AND DRY AIR IN
THE WAKE OF EXITING STORM SYSTEM WILL KEEP THE REGION DRY FOR MUCH
OF THE PERIOD. COLD ADVECTION WILL BE LIMITED AS MID LEVEL TROUGH
LIFTING NORTHEAST LEAVES PROGRESSIVE FLOW IN PLACE THU/THU NIGHT. AS
ELONGATED SURFACE RIDGE AXIS SHIFTS EAST LOW LEVEL WINDS VEER FROM
NORTHWEST THU TO NORTHEAST ON FRI. AT THE SAME TIME SHORTWAVE
DROPPING INTO THE SOUTHWEST CONUS INDUCES WEAK MID LEVEL RIDGING
OVER THE SOUTHEAST. DEEP SOUTHWEST FLOW ALOFT STARTS ADVECTING
MOISTURE INTO THE REGION. FIRST HINT WILL BE CIRRUS DEVELOPMENT
LATER FRI FOLLOWED BY MID AND LOW LEVEL CLOUDS FRI NIGHT.
THE AFOREMENTIONED SOUTHWEST SHORTWAVE CONTRIBUTES TO DEVELOPMENT OF
GULF COAST LOW PRESSURE AT THE START OF THE WEEKEND. THIS LOW AND
ASSOCIATED MID LEVEL TROUGH MOVE INTO THE SOUTHEAST AS THE PERIOD
ENDS. STILL SOME UNCERTAINTY ON THE TRACK OF THE LOW AND WHETHER OR
NOT IT PASSES OVER OR OFF THE COAST BUT IT APPEARS THAT WILL BE AN
ISSUE FOR THE LONG TERM. ALTHOUGH GUIDANCE IS QUICK TO SHOW
SOUTHERLY FLOW DEVELOPING IT IS LIKELY THAT LOW LEVEL WEDGE HOLDS
STRONG INTO FIRST PART OF SAT...KEEPING ANY PRECIP LIGHT AND
STRATIFORM LATE FRI NIGHT. PLAN TO CARRY LOW CHANCE POP AS PERIOD
ENDS BUT WITH LITTLE TO NO QPF GIVEN THE AMOUNT OF LOW LEVEL DRY AIR
SHOWN IN FORECAST SOUNDINGS...SOMETHING WHICH FURTHER SUGGESTS THE
WEDGE WILL HOLD.
DESPITE LIMITED STRENGTH AND DURATION OF COLD ADVECTION TEMPERATURES
WILL RUN BELOW CLIMO THU/THU NIGHT. LOW LEVEL COLD POOL WILL KEEP
HIGHS IN THE UPPER 40S TO LOWER 50S WITH STRONG RADIATIONAL COOLING
THU NIGHT DROPPING TEMPS BELOW FREEZING IN MANY AREAS. NORTHEAST
FLOW FRI COMBINED WITH LOW SUN ANGLE LIMITS AIR MASS MODIFICATION
DURING THE DAY. HIGHS END UP WARMER THAN THU BUT STILL BELOW CLIMO.
CLOUD COVER AND WEAK BOUNDARY LAYER WINDS KEEP TEMPERATURES NEAR
CLIMO FRI NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...MOST SIGNIFICANT WEATHER FEATURE WILL ALREADY
BE UNDERWAY AS THE PERIOD BEGINS. GULF COAST LOW TRACKING ACROSS THE
SOUTHEAST WILL BRING RAIN...SHOWERS AND POSSIBLE THUNDERSTORMS TO
THE SOUTHEAST SAT. UNCERTAINTY WITH RESPECT TO THE TRACK OF THE LOW
LIMITS THE SPECIFICITY OF THE FORECAST AT THIS POINT...BUT DO HAVE
FAIRLY HIGH CONFIDENCE IN PRECIP OCCURRING...HENCE LIKELY POP.
MEDIUM RANGE GUIDANCE IS SPLIT ON TAKING LOW OVER OR OFF THE COAST
SAT...THOUGH GFS ENSEMBLES HAVE BEEN TRENDING IN THE DIRECTION OF
PASSING THE MAIN SURFACE LOW JUST SOUTHEAST OF THE REGION...IN LINE
WITH 12Z ECMWF SOLUTION AND HPC SOLUTION. THIS SOLUTION WOULD
SUGGEST RAIN OPPOSED TO SHOWERS AND ISOLATED THUNDERSTORMS.
POSITIVE TO NEUTRAL TILT OF MID LEVEL TROUGH AND LIMITED
INTERACTION WITH NORTHERN STREAM QUICKLY MOVE THE SYSTEM ACROSS THE
SOUTHEAST AND INTO THE MID ATLANTIC REGION BY SAT NIGHT. AT THIS
POINT THE MID LEVEL TROUGH ATTAINS SOME NEGATIVE TILT AND THE STORM
STARTS TO DEEPEN. WHILE PRECIP WILL NOT BE AN ISSUE IN THE CAROLINAS
STRONG COLD ADVECTION ON THE BACKSIDE OF THE STORM PUSHES COLD AIR
OVER THE REGION FOR THE START OF NEXT WEEK. PARTIAL THICKNESS VALUES
SUGGEST HIGHS IN THE UPPER 40S TO LOWER 50S WITH LOWS IN THE UPPER
20S TO LOWER 30S SUN AND MON.
CONFIDENCE REMAINS LOW FOR THE END OF THE PERIOD WITH COLD FRONT
DROPPING IN FROM THE NORTH THEN STALLING ACROSS OR JUST SOUTH OF THE
AREA. MEANWHILE MEDIUM RANGE GUIDANCE IS SHOWING ANOTHER SOUTHWEST
SHORTWAVE AND WEAK GULF COAST CYCLOGENESIS LATE MON INTO TUE...WHICH
MAY OR MAY NOT QUICKLY MOVE ACROSS THE SOUTHEAST. GIVEN THAT THE
WAVE IS WELL OUTSIDE THE UPPER AIR SENSING NETWORK AND ALMOST A WEEK
AWAY WILL KEEP POP CAPPED AT SLIGHT CHANCE WITH TEMPERATURES NEAR
CLIMO.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...CONVECTION MARCHING TO THE COAST. FLO SHOULD BE OUT OF
THE WOODS EARLY ON...BECOMING VFR. LBT WILL FOLLOW SUIT AN HOUR OR
SO LATER. THE COAST WILL EXPERIENCE INTERMITTENT IFR CONDITIONS
THROUGH AROUND 21Z...WITH RAPIDLY IMPROVING CONDITIONS SHORTLY
AFTER. TONIGHT...VFR WITH GUSTY WEST SOUTHWEST WINDS BEHIND THE
FRONT. THINGS WILL SLOWLY SETTLE DOWN SOMEWHAT AFTER MIDNIGHT.
THURSDAY...VFR WITH A PREDOMINATELY WEST WIND...STRONGEST GUSTS
AROUND MID MORNING.
EXTENDED OUTLOOK...VFR WILL CONDITIONS WILL PERSISTING THROUGH
FRIDAY. MVFR/IFR CONDITIONS ARE POSSIBLE AGAIN SATURDAY AS ANOTHER
LOW PRESSURE SYSTEM AFFECTS THE AREA. VFR CONDITIONS EXPECTED SUNDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 12 PM WEDNESDAY...GALE WARNING CONTINUES WITH WINDS AND
SEAS UP ACROSS THE LOCAL WATERS WITH WINDS UP BETWEEN 25 AND 35
MOST WATERS AND SEAS UP TO 6 TO 9 FT.
EXTREMELY DANGEROUS BOATING CONDITIONS OVER ALL WATERS THROUGH
TONIGHT...WITH A GALE WARNING IN EFFECT INTO THE EARLY MORNING
HOURS OF THURSDAY. A POWERFUL STORM SYSTEM EMERGING FROM THE DEEP
SOUTH WILL BRING THE POSSIBILITY OF HEAVY RAIN...THUNDERSTORMS
AND WATER SPOUTS TO THE WATERS THROUGH THIS AFTERNOON.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM WEDNESDAY...WESTERLY FLOW AT THE START OF THE PERIOD MAY
REQUIRE SCA FOR THE FIRST FEW HOURS OF THU MORNING BEFORE SPEEDS
DROP UNDER 20 KT AS GRADIENT WEAKENS. SURFACE RIDGE AXIS SHIFTING
EAST LEADS TO FURTHER REDUCTION IN GRADIENT. THIS RESULTS IN WINDS
DECREASING AND VEERING FROM NORTHWEST LATE THU TO NORTHERLY THU
NIGHT. WINDS DROP UNDER 10 KT EARLY FRI AS RIDGE AXIS SHIFTS EAST
AND FLOW BECOMES NORTHEASTERLY. WEAK ONSHORE FLOW MAY DEVELOP LATE
IN THE PERIOD...BUT THIS WILL DEPEND ON THE LOCATION AND TRACK OF
SURFACE LOWS MOVING INTO THE SOUTHEAST AS THE PERIOD ENDS. STRONG
WESTERLY FLOW WILL RESULT IN A WIDE RANGE OF SEAS AT THE START OF
THE PERIOD...2 FT TO 7 FT NEAR 20 NM IN THE VICINITY OF FRYING PAN
SHOALS. CONTINUED REDUCTION IN WINDS COMBINED WITH GRADUAL VEERING
ALLOWS SEAS TO SUBSIDE TO 2 FT FOR FRI AND FRI NIGHT.
LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...BRIEF PERIOD OF SOUTHERLY FLOW POSSIBLE
SAT...THOUGH EXACT TRACK OF MAIN SURFACE LOW REMAINS SOMEWHAT IN
QUESTION AND FLOW COULD END UP OFFSHORE THROUGH THE DURATION OF THE
PERIOD. CLOSE PROXIMITY OF WATERS TO SURFACE LOW WILL KEEP WINDS
UNDER 15 KT THROUGH SAT AFTERNOON. WEST TO NORTHWEST FLOW INCREASES
LATE SAT AS LOW EXITS AND STARTS TO DEEPEN OFF THE MID-ATLANTIC
COAST. STRENGTHENING LOW AND HIGH PRESSURE BUILDING IN FROM THE WEST
CONTRIBUTE TO AN INCREASE IN WINDS AND SEAS...POSSIBLY REQUIRING A
HEADLINE LATE SAT NIGHT THROUGH MIDDAY SUN. SURFACE HIGH CONTINUES
TO BUILD IN WITH GRADIENT STARTING TO RELAX IN THE AFTERNOON AND
NORTHWEST FLOW DECREASING TO 10 TO 15 LATE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WARNING UNTIL 3 AM EST THURSDAY FOR AMZ250-252-254-256.
&&
NEAR TERM...RGZ
SHORT TERM...III
LONG TERM...III
AVIATION...DL
Hazardous weather outlook, Dec 26, 1:57 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
157 PM EST WED DEC 26 2012
AMZ250-252-254-256-271900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
157 PM EST WED DEC 26 2012
...GALE WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...
...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-SCZ017-023-024-032-033-039-271900-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
157 PM EST WED DEC 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ096-099-105>110-SCZ053>056-271900-
BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
157 PM EST WED DEC 26 2012
...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
THREAT OF SEVERE WEATHER WINDING DOWN. SEVERE THUNDERSTORMS
ACCOMPANIED BY DAMAGING WINDS AND TORNADOES ARE POSSIBLE
THROUGH MID AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 26, 12:35 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1235 PM EST WED DEC 26 2012
NCZ096-099-105-109-110-SCZ053-054-261830-
BLADEN-COASTAL BRUNSWICK-COASTAL HORRY-COLUMBUS-INLAND
BRUNSWICK-INLAND HORRY-INLAND PENDER-
1235 PM EST WED DEC 26 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...BRUNSWICK...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 130 PM EST...
AT 1235 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROOKSVILLE...OR ABOUT OVER LITTLE RIVER...MOVING NORTHEAST AT 60
MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...LITTLE RIVER...NORTH MYRTLE
BEACH...ASH...BETHEL...BROOKSVILLE...BUGHILL...CALABASH...CARVERS...
CHERRY GROVE BEACH...COUNCIL AND CRUSOE ISLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3384 7857 3377 7877 3395 7896 3471 7837
3457 7825 3469 7814 3464 7777
TIME...MOT...LOC 1735Z 222DEG 79KT 3403 7857
WEISSLocal storm report, Dec 26, 12:52 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1252 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM MARINE TSTM WIND 3 SSW MYRTLE BEACH 33.66N 78.92W
12/26/2012 M43 MPH HORRY SC MESONET
A 43 MPH GUST WAS RECORDED AT THE SPRINGMAID PIER.
&&
EVENT NUMBER ILM1200398
43Local storm report, Dec 26, 1:05 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
105 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 1 S JEROME 34.82N 78.73W
12/26/2012 BLADEN NC EMERGENCY MNGR
TREE DOWN ON HWY 53.
&&
EVENT NUMBER ILM1200399
43Special weather statement, Dec 26, 1:07 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
107 PM EST WED DEC 26 2012
NCZ087-096-099-261900-
BLADEN-COLUMBUS-ROBESON-
107 PM EST WED DEC 26 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 200 PM EST...
AT 107 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
TAR HEEL...TO FAIR BLUFF...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...WHITEVILLE...
ABBOTTSBURG...AMMON...BARNESVILLE...BLADENBORO...BOARDMAN...
CARVERS...CHADBOURN...CHERRY GROVE...CLARENDON AND COUNCIL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3475 7838 3473 7838 3470 7836 3467 7832
3461 7831 3457 7825 3454 7827 3451 7826
3407 7878 3439 7916 3485 7883 3485 7852
3486 7850
TIME...MOT...LOC 1807Z 227DEG 51KT 3465 7881
WEISSLocal storm report, Dec 26, 1:12 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
112 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM MARINE TSTM WIND 3 SSW MYRTLE BEACH 33.66N 78.92W
12/26/2012 M48 MPH HORRY SC NOS
MEASURED WIND GUST TO 48 MPH AT SPINGMAID PIER
&&
EVENT NUMBER ILM1200400
RJDLocal storm report, Dec 26, 1:32 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
132 PM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM MARINE TSTM WIND 1 NE WRIGHTSVILLE BEACH 34.21N 77.79W
12/26/2012 M45 MPH NEW HANOVER NC MESONET
A 45 MPH GUST WAS RECORDED AT THE JOHNNY MERCER PIER.
&&
EVENT NUMBER ILM1200401
43Strong Wind, Inland New Hanover
- When
- December 26, 2:30 PM EST to 2:35 PM EST
- Where
- Inland New Hanover forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.181, -77.866 (the zone’s center; the record gives no point)
Gradient winds caused minor siding damage to a house. A flag pole was blown over.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, December 26, 20122 deaths · 1 event
- Ice Storm and Winter Storm in Virginia, December 26, 20121 death · 1 injured · 11 events
- Winter Storm in Ohio, December 26, 2012$1.4 million · 19 events
- Winter Storm in Vermont, December 26 to 28, 2012$245,000 · 16 events
- Winter Storm in New York, December 26 to 27, 2012$214,000 · 17 events
- Coastal Flood and High Wind in New Jersey, December 26 to 27, 2012$190,000 · 64 kt wind · 17 events
- Winter Storm in Pennsylvania, December 26, 2012$275,000 · 3 events
- Lightning Strike in North Carolina, December 26, 2012$200,000 · 1 event
- Winter Storm in New York, December 26 to 27, 2012$120,000 · 9 events
- High Wind and Strong Wind in Virginia, December 26 to 27, 2012$58,000 · 60 kt wind · 10 events
- High Wind in Tennessee, December 26, 2012$48,000 · 63 kt wind · 9 events
- Tornado and Damaging Winds in North Carolina, December 26, 2012$13,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426000.